MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFXT100H1
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the iliac vein using an indigo system flash aspiration catheter (flash catheter) and a non-penumbra sheath.During the procedure, the physician made approximately five to six passes in the target location using the flash catheter.It was reported the physician was experiencing resistance while advancing the flash catheter through a previously placed stent that had collapsed.After successfully aspirating in the vessel, the physician removed the flash catheter and noticed the distal end of the flash catheter was damaged.The procedure had ended at this point and no additional device was needed to complete the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned flash catheter confirmed that the distal tip was damaged.Evaluation revealed that the markerband was detached from the distal tip.If the flash catheter is manipulated within a collapsed stent, resistance may be encountered during use.The interaction between the catheter and collapsed stent likely caused the distal tip damage noticed during removal.Based on the reported event, the markerband was damaged but attached after removal from the procedure.The markerband was later detached from the distal tip of the catheter.Further evaluation revealed scratches to the distal end of the catheter.This damage likely also occurred due to interactions with the stent but was incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20669580
Report Number3005168196-2024-00384
Device Sequence Number20654382
Product Code QEW
UDI-Device Identifier00815948029866
UDI-Public00815948029866
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGFXT100H1
Device Lot NumberF00012654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005